Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 25, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 14, 2024, 3:34 PM MDT for Sheridan County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2024, 3:34 PM MDT (21:34 UTC)
- Expired
- May 14, 2024, 4:15 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:33 PM MDT, 1 hour 1 minute earlier. Its key messages:
- Isolated severe storms are possible late this afternoon and this evening, mainly affecting northern Nebraska. The hazards are severe wind gusts, large hail and the potential for landspouts or an isolated tornado.
- The next chance for severe weather arrives Sunday and lasts through Tuesday. It is important to note the area of concern for severe weather appears to be mostly south and east of wrn and ncntl Nebraska. Changes in the forecast location of the severe weather are likely.
Area forecast discussion, May 14, 2:33 PM MDT, 1 hour 1 minute before
Area Forecast Discussion...CORRECTED National Weather Service North Platte NE 333 PM CDT Tue May 14 2024 .KEY MESSAGES... - Isolated severe storms are possible late this afternoon and this evening, mainly affecting northern Nebraska. The hazards are severe wind gusts, large hail and the potential for landspouts or an isolated tornado. - The next chance for severe weather arrives Sunday and lasts through Tuesday. It is important to note the area of concern for severe weather appears to be mostly south and east of wrn and ncntl Nebraska. Changes in the forecast location of the severe weather are likely. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 321 PM CDT Tue May 14 2024 A fairly vigorous and compact upper level low circulating across ern WY/wrn SD this afternoon will move east through SD tonight. This storm system produced about 20 or so severe wind reports across ID Monday but is poised to produce less severe weather across wrn and ncntl Nebraska late this afternoon and this evening. The severe weather concerns according to the RAP and HRRR are wind gusts, large hail and the potential for landspouts and an isolated tornado. The focus for severe weather this afternoon revolves around a developing triple point across the Sandhills but the latest HRRR and RAP model solutions suggest this feature is less pronounced. The reason for this is that the Pacific front behind the dry surge is rapidly overtaking this surge of dry air. Still, a triple pt should develop near highway 83 by 00z. Isolated severe storm development is possible along or just north of this area. Another strong or severe storm could develop post-frontal across nwrn Nebraska this afternoon posing a severe wind threat and perhaps a marginal severe hail threat. A third area for isolated strong storm development is possible in the deeply mixed super-heated air across swrn Nebraska. The storm activity across the north will move east through ncntl Nebraska this evening while the activity south moves toward KS. The latest HRRR/RAP model runs are showing potential for upscale growth in both areas and the HRRR indicates the upscale growth across ncntl Nebraska could lead to strong/severe wind gusts later this evening. Winds aloft at h500mb will be strong near 40kts for this event and the MLCAPE around 1500 J/KG in spots suggests isolated supercell potential. Across much of the region it appears the strong shear relative to the modest instability will limit severe storm coverage to isolated. The BRN is less than 25 across much of ncntl Nebraska this evening, according to the models. Satellite shows a second upper low across ern ID/wrn WY this afternoon; very close to the lead disturbance. It is extremely unusual for two storm systems to be located so close together. The result will likely be a second round of elevated, mainly diurnally forced, post-frontal showers and thunderstorms Wednesday. POPs tonight and Wednesday lean on the short term model blend plus the HRRR and RAP models. A limiter caps rain chances at 60 percent tonight and this might be generous given the spartan storm coverage suggested by the HRRR and RAP models. Scattered POPs are in place Wednesday. The loss of diurnal heating Wednesday night should present a dry forecast from late Wednesday evening onward. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 321 PM CDT Tue May 14 2024 A dry forecast is in place Thursday through Saturday. The next substantial rain chance is Sunday and Monday and the GFS, the faster model, has been advertising this for several model runs. The ECM and GEM have sped up matching the timing of the GFS. A long wave trof should build into the the wrn U.S. this weekend drawing a belt of strong subtropical winds north toward Nebraska. Winds aloft will become very strong, 50-70kts at h300mb, and this belt of strong winds will be mostly focused south and east of wrn/ncntl Nebraska. Likely POPs are in place across wrn/ncntl Nebraska Sunday and Monday for disturbances rotating northeast through the trof. Chance POPs are in place Tuesday. The better chances for severe weather appear to be south and east and this is based on the location of a sfc low the models show across wrn KS. If the low forms further north or west, wrn/ncntl Nebraska would be favored. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1230 PM CDT Tue May 14 2024 The threat for thunderstorms will increase this afternoon-most notably over north central Nebraska. The greatest threat for thunderstorms will reside during the 22z to 02z time frame late this afternoon into the early evening hours. Will handle the thunder mention with a tempo group for the KVTN terminal forecast, and a VCTS mention for the KLBF terminal. This is due to better forecast confidence in thunderstorm coverage over northern Nebraska vs. southwestern Nebraska. Behind the exiting thunderstorms, broken cloud coverage will remain at the KVTN terminal with ceilings around 2000 FT AGL. Expect scattered to broken clouds ranging from 7000 to 25000 FT AGL to persist overnight into Wednesday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Buttler
Hazardous weather outlook, May 14, 2:06 PM MDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 306 PM CDT Tue May 14 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-152015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 306 PM CDT Tue May 14 2024 /206 PM MDT Tue May 14 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. An upper level disturbance and surface trough will approach western and north central Nebraska early this evening. Showers and thunderstorms are expected to develop along this feature. Some storms may be severe with gusty winds and hail up to quarter size. An isolated tornado is possible over north central Nebraska into the early evening hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms will continue into Wednesday. Periodic showers and thunderstorms exist throughout the rest of the week with the severe weather potential generally being low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:56 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 49 min |
| May 14, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| May 14, 4:05 PM MDT | Special Weather Statement | LBF | Sheridan | 25 min |
| May 14, 4:16 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| May 14, 4:26 PM MDT | Special Weather Statement | LBF | Frontier | 49 min |
| May 14, 4:59 PM MDT | Special Weather Statement | LBF | Frontier | 46 min |
| May 14, 5:26 PM MDT | Special Weather Statement | LBF | Loup | 34 min |
| May 14, 5:58 PM MDT | Special Weather Statement | LBF | Loup | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.